Shop More Submit  Join Login
×

More from deviantART



Details

Submitted on
October 9, 2012
Link
Thumb

Stats

Views
8,236
Favourites
2 (who?)
Comments
82
×
I'm sure some of you are acquainted with antidepressants.
I started on a very low dose about four weeks ago, they weren't really doing anything, so my dosage was doubled 13 days ago. From day 7-day 11, I started feeling better, but yesterday my weakness returned suddenly and strongly, while I was in public. It freaked me out a bit because I really thought I was gradually getting better, and this morning I woke up feeling extremely low and have been very depressed and anxious all day. I know it hasn't been a full two weeks yet on the higher dose..but I really expected to feel better and better, not feel better then suddenly go miles backwards!! If you've had antidepressants, is this sort of thing to be expected? or is it probably too low a dose?
(I'm so so exhausted I can't stand the thought of being prescribed different ones and starting again with who knows what kind of side effects, I really want these to work. )
I know this isn't a medical issues forum but this is honestly the only site where I seem to get replies to my queries X)
Add a Comment:
 
:iconaneveningofspellwork:
From my experience, antidepressants only decrease your mood, not improve it. So i would say that you are better off without antidepressants at all, but i don't know what your life is like or why you are taking them. You should be careful with them, though. You probably know this, but never, ever stop taking your pills. Wean off them.
I don't mean to scare you, but i'm pretty sure doctors won't tell you this: there are antidepressants, such as Prozac, that destroy the chemical receptors in your brain. Those receptor sites are needed in order for neurotransmitters (chemicals such as norepinephrine, dopamin, and serotonin - these ones, specifically, make you happy) to enter the brain and produce your mood. Antidepressants target these receptor sites as they are the three chemicals that make you happy. In total, i think there are about five different neurotransmitters - the three i just mentioned, cortisol (which is responsible for stress), and i think the other is adrenaline. These are the main neurotransmitters, there might be a few more minor ones, but i never learned them.
If they are destroyed the chemicals will have a very difficult time entering the brain and the only way that you will ever be happy again is by taking antidepressants. In other words, you will become an addict. I hope this helps and that you feel better; being depressed isn't fun.
Reply
:icone-laboy:
e-laboy Featured By Owner Nov 3, 2012
Stop taking antidepressants, it won't help you. Find a way to do it naturrally. Prescriptions are the devil.
Reply
:iconame55:
Ame55 Featured By Owner Nov 7, 2012  Hobbyist Traditional Artist
Ignorance is the devil...
Reply
:iconame55:
Ame55 Featured By Owner Nov 3, 2012  Hobbyist Traditional Artist
When you experience an even greater low on meds than what you experienced before meds, they aren't the ones for you. It's obnoxious but you really need to "shop around" and try different meds until you find the right ones. I've been on countless pills (Bipolar/Schizoid Personality Disorder/Chronic Depression) Here are some that helped me (and some that didn't). I hope something helps you, sweetie.
"When depression gets you down, fight back with medication and a teaspoon of joy!"

Welbutrin XL (still on it & love it)
Lexapro, Prozac, Zoloft, and in severe cases, Seroquil.
Reply
:iconpurpledolphinplush:
PurpleDolphinPlush Featured By Owner Oct 22, 2012  Hobbyist Traditional Artist
I am on an SSRI (selective serotonin reuptake inhibitor) a type of anti-depressant and it took about 12 weeks to take full effect for me. And you have to gradually increase the dose. I know how hard it is because I was in the same boat once. I was anxious and tired (I was suffering from insomnia) and I just wanted to get better. I was really hard to get through. Now medication isn't for everybody but for me (when they finally took effect) everything worked out and I feel better than I ever have. Although i'm only 18, I've been on medication for about two years and I wasn't sure about it at first but I have since done a lot of research and am going into biology/psychology and from what i've found medication is good to use in cases of severe anxiety and depression and doesn't really deserve the stigma it seems to have. Hope this helps. I've been through this before and I really hope you get better.
Reply
:icontrolltale:
Trolltale Featured By Owner Oct 17, 2012  Student General Artist
Also. P.S I saw there were a lot of people recommending herbal medication rather than the stuff you get by your doctor. There's nothing wrong with that, but please, do remember to tell your doctor about that if you choose to go on something like that because they might interact with eachother. Not everyone think about that.
Reply
:icontrolltale:
Trolltale Featured By Owner Oct 17, 2012  Student General Artist
There are different types of anti-depressants (and I don't mean brand here now). They will be working on different hormones and electrodes in your brain. The one that works directly towards serotonin might takes weeks or months before you're back up on the levels that you are supposed to have naturally. And while the medications are slowly making your brain and your body adjust to this new thing, you might experience side-effects like these. But as someone mentioned already, it might be the wrong medication for you. But it also might have been increased too much too fast. Give it a bit more time, and if you only feel worse and worse, or generally not better at all, I'd recommend going back to your doctor and tell him/her that you need a new adjustment.

You just have to remember two important things. People react different to different medications. And things takes time (and let it, the more you rush it, and stress about it.. the slower it'll take. I learned that the hard way :) ). Just hang in there, and it'll get better!
Reply
:icon27oo:
27oo Featured By Owner Oct 16, 2012
I highly recommend trying some of our mother nature antidepressants before you continue wasting your time and cells on corporate medicine made by men in order to get money.
Also you should test your hormones (if you haven't already) by taking your blood out, they(the hormones) control our behavior and emotions; here I'm thinking most about the thyroid gland.
"Hypericum perforatum" is a great plant that absorbs sunlight, and it should make you feel better almost instantly!
Reply
:iconsugarpepper:
SugarPepper Featured By Owner Oct 16, 2012  Professional Digital Artist
It's expected. During the tratament you will have up and lows. Its important that you continue the tratament and don't give up. Its hard, believe me, I know exactly how it is. Its good to go to teurapist to, so you can talk about it and have a professional feedback.
But some drugs are not effective in some people. I had luck, the first one was perfect. But I had the same issues you described... after some time, its gets better and better... Keep up! If you need anything I can help, please, note me ^^
:hug:
Reply
:iconcreative-theory:
Creative-Theory Featured By Owner Oct 16, 2012  Student General Artist
Meds aren't helpful and once you get hooked and rely on them, you cannot go back. I would suggest to get off of them because they will continue to have to increase the does :|
Reply
Add a Comment: